Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 134, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 13, 2007, 2:15 PM CDT for Ramsey County, North Dakota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2007, 2:15 PM CDT (19:15 UTC)
- Expired
- Aug 13, 2007, 2:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Ramsey County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 126 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 9:48 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1500 J/kg
- Mixed-layer CIN
- -501 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 131915 SVRFGF NDC071-131945- /O.NEW.KFGF.SV.W.0134.070813T1915Z-070813T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 215 PM CDT MON AUG 13 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN RAMSEY COUNTY IN NORTHEAST NORTH DAKOTA... * UNTIL 245 PM CDT * AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THE STORM WAS LOCATED 5 MILES EAST OF EDMORE...OR 23 MILES SOUTH OF LANGDON...MOVING TO THE EAST AT 45 MPH. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4853 9840 4830 9848 4821 9832 4849 9833 $$ DK/BH
2 follow-up statements
000 WWUS53 KFGF 131925 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 225 PM CDT MON AUG 13 2007 NDC071-131945- /O.CON.KFGF.SV.W.0134.000000T0000Z-070813T1945Z/ RAMSEY ND- 225 PM CDT MON AUG 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR NORTHEASTERN RAMSEY COUNTY... AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THE STORM WAS LOCATED NEAR LAWTON...OR 28 MILES NORTHEAST OF DEVILS LAKE...MOVING TO THE EAST AT 45 MPH. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON FOR EASTERN NORTH DAKOTA. LAT...LON 4853 9840 4830 9848 4821 9832 4849 9833 $$ DK/BH
000 WWUS53 KFGF 131939 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 239 PM CDT MON AUG 13 2007 NDC071-131949- /O.EXP.KFGF.SV.W.0134.000000T0000Z-070813T1945Z/ RAMSEY ND- 239 PM CDT MON AUG 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RAMSEY COUNTY WILL EXPIRE AT 245 PM CDT... DOPPLER RADAR INDICATED THE STORM WAS NO LONGER SEVERE AND SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 245 PM CDT. AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED 8 MILES NORTH OF WHITMAN...OR 33 MILES WEST OF GRAFTON...MOVING TO THE EAST AT 45 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 245 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON FOR EASTERN NORTH DAKOTA. LAT...LON 4853 9840 4830 9848 4821 9832 4849 9833 $$ DK/BH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 11:14 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 13, 11:14 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1114 AM CDT MON AUG 13 2007 .UPDATE... RAPID CHANGES ON THE FLY DUE TO THE ONGOING SEVERE WEATHER. NO CHANGES TO PCPN CHANCES/ORIENTATION...BUT WILL NOW UPDATE SKY COVER AND HIGH TEMPS. THICK CLOUD COVER FOR AT LEAST THE MORNING HOURS WILL INHIBIT THE TEMP RISE FOR AREAS RIGHT ALONG AND JUST TO THE SOUTH OF THE HIGHWAY 2 CORRIDOR...SO WILL ADJUST HIGH TEMPS DOWN SOMEWHAT. HARD TO SAY HOW MUCH BECAUSE THERE COULD BE SOME CLEARING/WARMING LATER IN THE DAY. AS FAR AS THE CONTINUED SEVERE POTENTIAL...THERE IS ONLY ONE CELL THAT WE ARE WATCHING NOW (EDDY COUNTY). THIS CELL IS ACTUALLY ON A DOWNWARD TREND RIGHT NOW. LOTS OF UNCERTAINTY YET...SO WILL STICK WITH ISOLATED/SCATTERED TSTMS FOR MOST AREAS INTO THE AFTERNOON. && .PREV DISCUSSION... /ISSUED 927 AM CDT MON AUG 13 2007/ UPDATE... DID A QUICK UPDATE TO ADD SOME MORNING SEVERE WORDING TO THE KDVL BASIN. STORMS ARE APPROACHING WESTERN BENSON AND TOWNER COUNTIES BUT SO FAR ARE STAYING JUST TO THE WEST. SPC ALSO DISCUSSING A WATCH POSSIBILITY FOR CENTRAL ND...BUT SO FAR IN A WAIT AND SEE MODE. TSTMS ALSO DEVELOPING ALONG THE ND/SD BORDER...WHERE KBIS HAS JUST ISSUED A SVR TSTM WARNING. UPDATED THE SOUTHERN FA TO ADD SOME ISOLATED THUNDER AS WELL. PREV DISCUSSION... /ISSUED 334 AM CDT MON AUG 13 2007/ SHORT TERM... MAIN ISSUE TODAY IS THUNDERSTORMS OR NO THUNDERSTORMS. AS COMPARED TO 24 HRS AGO...THREAT FOR ANY ELEVATED LATE NIGHT CONVECTION HAS SHIFTED WEST WITH BEST 800-850 MB INSTABILITY/MOISTURE ADVECTION MORE OVER CNTRL ND ATTM. SATELLITE HAS SHOWN GRADUAL INCREASE IN MID LEVEL CLOUD STREAKS OVER CNTRL ND IN AN AREA FROM ISN TO BIS- JMS. NOTHING ON RADAR ATTM...BUT WOULD NOT BE SUPRISED TO SEE SOMETHING FORM YET...PEAK TIME FOR FORMATION OFTEN IS 09-10Z PERIOD. BUT BIG THING GOING AGAINST IT IS THAT THE ENTIRE 700-850 MB LAYER IS WARMING SO THAT LAPSE RATES ARE NOT THAT STRONG AND ENOUGH WARMING AT 700 MB MIGHT BE THERE TO EFFECTIVELY CAP ANY ELEVATED CONVECTION FROM BEING ROOTED NR 800 MB. WILL HAVE A 20 POP THRU 16Z FOR ANY ELEVATED CONVECTION MAINLY NORTHWEST HALF OF THE CWA WEST OF A WAHPETON TO BJI LINE. WITH ADVANCE OF 850 MB INSTABILITY AND MOISTURE SLOWER THAN PREV RUNS FEEL CAN LEAVE OUT ANY LOW POP FROM WCNTRL MN AS SHOWALTERS REMAIN VERY STABLE THERE THRU 18Z. OUTSIDE OF ANY ELEVATED CONVECTION...MAIN ISSUE IS IF/WHERE CONVECTION MIGHT FIRE WITH FRONT HAS IT MOVES THROUGH THIS AFT/EARLY EVE. SOUNDINGS SHOW A VERY WARM LAYER 850-700 MB THAT WILL TAKE A LOT OF WARMING AND SFC MOISTURE TO OVERCOME AND FEEL THAT IT WILL BE VERY HARD TO DO SO. PER SWODY1 AND SPC WRF PCPN GRAPHICS IDEA IS THAT SOME CONVECTION NOW FIRING IN NE MT MIGHT RIDE THE CANADIAN BORDER OR JUST NORTH THRU THE DAY SO KEPT LOW POPS GOING ALL DAY IN OUR FAR NORTH BUT REMOVED POPS TODAY FOR AREAS SOUTH OF A DVL-GFK AND WEST OF FARGO THIS AFTN AS AIRMASS IS JUST TOO CAPPED. VERY LATE THIS AFTN/EVE RIGHT ALONG FRONT IDEA THAT CONVECTION MAY FIRE RAPIDLY ON EDGE OF CAP SOMEWHERE IN NORTH CENTRAL INTO CNTRL MN AND THEN INCREASE AS IT MOVES SOUTHEAST. SPC WRF WOULD HAVE INITIATION NR 01Z-02Z SOMEWHERE IN THEH WILLMAR-ST CLOUD AREA AND THEN INCREASE RAPIDLY AS IT MOVES SOUTHEAST. ANOTHER ISSUE IS THAT HIGHER DEW PTS AND TRUE WARM FRONT LOOK TO REMAIN SOUTH OF THE AREA AND PERHAPS A BIT FARTHER SOUTH THAN EARLIER THOUGHT. SWODY1 HIGHLIGHTS BEST CHC STC-MSP-LSE AREAS EARLY EVE. THUS DID LOWER POPS BACK TO CHC CATEGORY FOR NW/WCNTRL MN 21Z-00Z TIME PERIOD INSTEAD OF LIKELY. ANOTHER ISSUE IS TEMPS. MAJOR FIRES GOING ON IN WRN MT/IDAHO ATTM AND HAZY SMOKY SKY WILL BE OVER THE AREA AND THIS MAY CUT BACK ON TEMPS SOME. TO REALIZE FULL INSTABILITY TEMPS WOULD HAVE TO RISE WELL INTO THE 90S TO NEAR 100 AND DONT FEEL THIS WILL HAPPEN AND DEW PTS OF MID 70S PER NAM12 ALSO SEEM HIGH WITH MORE MID TO UPR 60S MORE REASONABLE. COOLER WEATHER MOVES IN ON TUESDAY BEFORE ANOTHER FRONT MOVES THRU ON WEDNESDAY. KEPT WED DRY ATTM AS DEPTH OF MOISTURE LOOKS WEAK. LONG TERM... DID GO ALONG WITH GFS IDEA OF A PRETTY GOOD COOL SHOT HEADING DOWN INTO THE AREA AS CANADIAN HIGH DRIFTS SOUTHEAST OVER NRN MN BY THURSDAY. LOWERED PREV FCST TEMPS FOR WED NIGHT-FRI SOME. AVIATION... VFR TODAY WITH DEVELOPMENT OF AREAS OF MID CLOUDS THIS MORNING. WINDS WILL INCREASE FROM THE SOUTHEAST AND BECOME A BIT GUSTY WITH GUSTS 25 KTS OR SO PSBL THIS AFTN IN THE RED RIVER VALLEY. TSTM CHANCE IS PRETTY LOW...WITH BEST CHC IN THE EARLY EVE AT BEMIDJI. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GODON
Hazardous weather outlook, Aug 13, 6:07 AM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 607 AM CDT MON AUG 13 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-141115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 607 AM CDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY AFTERNOON FROM CENTRAL INTO NORTHEAST NORTH DAKOTA AND EXTREME NORTHWEST MINNESOTA. NONE OF THESE ARE EXPECTED TO BE SEVERE. A COLD FRONT WILL THROUGH EASTERN NORTH DAKOTA THIS AFTERNOON AND REACH FAR WESTERN MINNESOTA LATE THIS AFTERNOON. A WARM LAYER ALOFT IS EXPECTED TO PREVENT THUNDERSTORM FORMATION IN MOST OF EASTERN NORTH DAKOTA AS THE FRONT MOVES THOUGH...BUT AS IT MOVES INTO MINNESOTA SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP. A FEW OF THESE STORMS MAY BE SEVERE...WITH THE GREATEST THREAT FOR SEVERE WEATHER IN AREAS FROM BEMIDJI TO DETROIT LAKES AND FERGUS FALLS SOUTHEAST TOWARD THE TWIN CITIES. LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON IN NORTHWEST AND WEST CENTRAL MINNESOTA. DTR
In the hours before
Local storm report, Aug 13, 10:49 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1049 AM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HAIL 2 S MADDOCK 47.93N 99.53W
08/13/2007 E1.75 INCH BENSON ND TRAINED SPOTTER
&&
WBARRETTLocal storm report, Aug 13, 10:52 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1052 AM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM TSTM WND GST 2 S MADDOCK 47.93N 99.53W
08/13/2007 E60.00 MPH BENSON ND TRAINED SPOTTER
WINDS GUSTED TO NEAR 60MPH...NO DAMAGE REPORTED.
&&
WBARRETTLocal storm report, Aug 13, 11:06 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1106 AM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM HAIL 2 NW NEW ROCKFORD 47.70N 99.17W
08/13/2007 E0.75 INCH EDDY ND LAW ENFORCEMENT
&&
WBARRETTLocal storm report, Aug 13, 11:07 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1107 AM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM HAIL 5 WSW NEW ROCKFORD 47.65N 99.24W
08/13/2007 E0.88 INCH EDDY ND TRAINED SPOTTER
&&
WBARRETTLocal storm report, Aug 13, 1:50 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
150 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 5 NE STARKWEATHER 48.50N 98.80W
08/13/2007 E1.00 INCH RAMSEY ND TRAINED SPOTTER
&&
WBARRETTLocal storm report, Aug 13, 2:06 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
206 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 3 S DERRICK 48.43N 98.56W
08/13/2007 E1.00 INCH RAMSEY ND TRAINED SPOTTER
&&
WBARRETTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 9:55 AM CDT | Severe Thunderstorm Warning | FGF | Benson | 65 min |
| Aug 13, 10:33 AM CDT | Severe Thunderstorm Warning | FGF | Eddy | 57 min |
| Aug 13, 11:38 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Griggs | 67 min |
| Aug 13, 12:42 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 50 min |
| Aug 13, 12:59 PM CDT | Severe Thunderstorm Warning | FGF | Towner | 36 min |
| Aug 13, 1:16 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Ramsey | 59 min |
| Aug 13, 1:59 PM CDT | Severe Thunderstorm Warning | FGF | Nelson, Walsh | 61 min |
| Aug 13, 2:33 PM CDT | Tornado Warning | FGF | Grand Forks, Nelson, Walsh | 57 min |
| Aug 13, 3:29 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 61 min |
| Aug 13, 3:40 PM CDT | Tornado Warning | FGF | Grand Forks, Steele, Traill | 65 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.